MAUDE Adverse Event Report: Bard Peripheral Vascular, Inc. Maxcore; Biopsy Instrument

Bard Peripheral Vascular, Inc. Maxcore; Biopsy Instrument
Catalog Number MC1820
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/12/2026
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2026, a patient underwent a kidney biopsy procedure using a maxcore instrument.During the procedure, after two tissue samples were collected, the healthcare professional triggered the device to obtain a third sample.However, the outer sheath failed to deploy, and only the inner needle fired.The procedure was completed using another device.There was no reported patient injury.
 
Additional Manufacturer Narrative
H11: manufacturing review: a manufacturing review was not requested as the lot number reported is unknown.Investigation summary: received one 18g maxcore disposable core biopsy instrument.The device was received without a needle protector and without a yellow guard attached to the needle.The device appeared to have residue throughout was received in the initial position.Upon visual evaluation, no visual anomalies were noted to the device.On functional testing, the device was fully primed with no issues.The device was further tested by cocking and firing the device 3 times into the chicken breast using each trigger for a total of 6 tests.The device was able to prime and fire properly.All 6 samples were collected with no issue.Therefore, the investigation is unconfirmed for the reported failure as the device prime, fire properly and obtain all samples with no issue.A definitive root cause for the alleged failure to fire issue could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.E1, g3, h6 (method, result, conclusion).Section a through f: the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
Maxcore
Common Device Name
Biopsy Instrument
Manufacturer (Section D)
Bard Peripheral Vascular, Inc.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
Bard Reynosa S.A. de C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
michael gaffney
800 w. rio salado pkwy
tempe, AZ 85281
+1(480)303-2689
MDR Report Key50563750
Report Number2020394-2026-02365
Device Sequence Number16076157
Product Code KNW
UDI-Device Identifier00801741084485
UDI-Public(01)00801741084485
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133948
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMC1820
Device Lot NumberUnknown
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer09/03/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/12/2026
Supplement Date Received by Manufacturer09/24/2026
Initial Report FDA Received Date09/02/2026
Supplement Report FDA Received Date09/28/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown